Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Dermatological Medicine
Volume 2014, Article ID 595914, 3 pages
http://dx.doi.org/10.1155/2014/595914
Case Report

Angioedema due to Systemic Isotretinoin Therapy

Dermatology Clinic, Rize State Hospital, Eminettin Mahallesi, 53100 Rize, Turkey

Received 5 October 2014; Accepted 1 December 2014; Published 23 December 2014

Academic Editor: Christos C. Zouboulis

Copyright © 2014 Pelin Üstüner. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Angioedema is the swelling of the mucosal membranes as a variant of urticaria induced by hereditary C1 esterase inhibitor enzyme deficiency, certain foods, or drugs. Herein, we report the case of a 23-year-old woman, with mild-moderate acne presenting with widespread facial angioedema on the 2nd day of systemic isotretinoin treatment. The patient had taken no drugs other than isotretinoin in the preceding days and had no known food allergy. Her angioedema was resolved after the isotretinoin was discontinued. We want to draw the attention of dermatologists to this rare adverse allergic effect of isotretinoin which is frequently used in the treatment of acne vulgaris.